I've never had a panic attacks in my life, just suffered anxiety from time to time but controllable. I was given Buspar, took it for about 6 months, it seemed ok, certain things got worse though, I had Xanax, very low dose (.25 milligrams) I was given ten which would last about 3 months, so only for high stress situations. I asked my dr to up my Buspar so I wouldn't need to use Xanax at all. He double the dose. I went from 5 mg 2x a day to 10 mg 2x a day. Each day got worse until about a week after, I had my first panic attack. I went online and saw that a lot a ppl had a bad reaction to Buspar so I stopped taking it. Next 3 days, still had panic attacks daily. I feel out of control please help! How long will this last? How long does it take for your brain to get rid of this medication???
Mom girl: It would be good for you to contact your doctor and explain your situation to him. I have had a very good experience with buspar for about the last year. My dose has been adjusted a couple of times. Perhaps your doctor might think that a lower dose might alleviate the anxiety. When my dose was raised to 10mg 3times a day, I experienced dizziness and headache. The doctor lowered it back down to 5mg and I was fine. Many people have a good experience going cold turkey when buspar isn't working for them. It doesn't sound like you are doing well by trying to quit cold turkey. Your doctor might want to lower your dose, and he can help you to wean off of it so that you will feel better. It would be good to get with him and let him know how you are doing and see what he suggests.
- BuSpar Information for Consumers
- BuSpar Information for Healthcare Professionals (includes dosage details)
- Side Effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Aug 2017 • 7 answers
Updated 21 Oct 2018 • 10 answers
Updated 23 Oct 2012 • 3 answers
Updated 2 Apr 2018 • 7 answers
Updated 9 Oct 2018 • 1 answer